MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 10 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 10 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV446T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information /investigation result will be provided in a supplemental report when the product returned.
 
Event or Problem Description
It was reported that there was a problem with a progav shuntsystem.It was implanted in patient.The pressure could not be adjusted, fixed at 8 cmh2o.It was suspected that the valves operated in under-drainage.The complaint sample consists of adjustable differential pressure unit (series# (b)(4)) and gravitational unit (series# (b)(4)).The patient was without harm, but a surgical intervention was conducted.A new progav was replaced and implanted.Patient informations: aga.(b)(6) years.Height: 80 cm.Weight: (b)(6).Gender: male.Implantation: (b)(6) 2019.Removal: (b)(6) 2020.
 
Additional Manufacturer Narrative
Investigation was done on 11/23/2020.Visual inspection: the following observations were made during the visual inspection: no visible defects or other abnormalities are detected.Measurement of surface of the housing: the measurement of the plane parallelism confirmed the observations of the optical inspection.The measured value of - 0.016 mm lies within the given tolerance (0 ± 0.02mm).Permeability test: the test showed that the progav shunt system is permeable.Computer control test: the computer controlled test has shown the opening pressure of the progav, at a reference flow rate of 20 ml/hr in a horizontal position, to be 0.66 cmh2o.This is not within the specified tolerance of 9 cmh2o ± 3 cmh2o.An applied pressure of 9 cmh2o, with the device in the horizontal position is expected to have a resultant opening pressure of 9 cmh2o ± 3 cmh2o.Additional testing did not significantly change the results.According to our results, we can determine the presence of an over- drainage.Additionally, the shunt assistant was tested according to standard procedure in the vertical position.At a fixed opening pressure of 10 cmh2o in the vertical position, a pressure of 10 cmh2o +2/-4 cmh2o is expected.The results indicated that at a reference flow of 20 ml/hr in the vertical position, the shunt assistant had a pressure of 25.21 cmh2o.This is not within the specified tolerance of 10 cmh2o + 2 /-4 cmh2o.Additional testing did not significantly change the results.According to our results, we can confirm a presence of an under- drainage.Adjustability test: the progav was found to be not adjustable to specifications.The shunt assistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force test indicates that the brake function of the progav is present.Due to the non-adjustability of the valve, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling of the valves, some deposits were found in both valves.Results: based on our investigation, we are able to substantiate the claim of "non- adjustability" and "under- drainage ".We are assuming that the deposits detected within the valves have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
The product was received for investigation on 11/18/2020 and investigated on 11/23/2020.

Brand Name
PROGAV SYS PED.W/SA 10 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10868326
Report Number3004721439-2020-00240
Device Sequence Number2521623
Product Code JXG
UDI-Device Identifier04041906132668
UDI-Public4041906132668
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model NumberFV446T
Device Catalogue NumberFV446T
Device Lot Number20038588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight11